Alert archive / Kansas / Red Flag Warnings in 2010

Red Flag Warning 13, NWS Wichita, KS

November 28, 201026 counties in Kansas

NWS Wichita, KS issued this red flag warning at Nov 28, 2010, 3:33 AM CST for 26 counties in Kansas. It took effect at Nov 28, 2010, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 28, 2010, 3:33 AM CST (09:33 UTC)
In effect from
Nov 28, 2010, 11:00 AM CST
Expired
Nov 28, 2010, 6:00 PM CST
In force
7 hr
Issued by
NWS Wichita, KS
All 26 counties

Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 9.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2010-11-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2010-11-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2917 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

244 
WWUS83 KICT 280933
RFWICT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
333 AM CST SUN NOV 28 2010

...POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS TODAY...

.THE COMBINATION OF DRY AIR AND VERY STRONG SOUTH WINDS ALONG
WITH DRY GRASSLANDS...WILL RESULT IN EXTREME FIRE DANGER LEVELS
TODAY ACROSS MUCH OF THE REGION.

KSZ032-033-047>053-067>071-082-083-091>095-098-099-290000-
/O.UPG.KICT.FW.A.0006.101128T1800Z-101129T0000Z/
/O.NEW.KICT.FW.W.0013.101128T1700Z-101129T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-CHAUTAUQUA-MONTGOMERY-
333 AM CST SUN NOV 28 2010

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER
ZONES 032...033...047...048...049...050...051...052...053...067...
068...069...070...071...082...083...091...092...093...094...095...
098 AND 099...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* TIMING...OF EXTREME FIRE WEATHER CONDITIONS WILL OCCUR FROM LATE
  THIS MORNING THROUGH THE AFTERNOON HOURS.

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST.

* WINDS...WILL BE VERY STRONG AND OUT OF THE SOUTH AT 30 TO 35 MPH
  WITH GUSTS OF 45 TO 50 MPH.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND
  BECOME IMPOSSIBLE TO CONTROL. OUTDOOR BURNING SHOULD BE AVOIDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

KSZ072-096-100-290000-
/O.NEW.KICT.FW.W.0013.101128T1700Z-101129T0000Z/
ALLEN-NEOSHO-LABETTE-
333 AM CST SUN NOV 28 2010

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER
ZONES 072...096 AND 100...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING. 

* TIMING...OF EXTREME FIRE WEATHER CONDITIONS WILL OCCUR FROM LATE
  THIS MORNING THROUGH THE AFTERNOON HOURS.

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST.

* WINDS...WILL BE VERY STRONG AND OUT OF THE SOUTH AT 25 TO 35 MPH
  WITH GUSTS OF 45 MPH.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND
  BECOME IMPOSSIBLE TO CONTROL. OUTDOOR BURNING SHOULD BE AVOIDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

JMC
3 follow-up statements
828 
WWUS83 KICT 281640
RFWICT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1040 AM CST SUN NOV 28 2010

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY...

.THE COMBINATION OF DRY AIR...VERY STRONG SOUTH WINDS AND DRY
GRASSLANDS WILL RESULT IN EXTREME GRASSLAND FIRE DANGER LEVELS
TODAY ACROSS MUCH OF CENTRAL AND EASTERN KANSAS. OUTDOOR BURNING
SHOULD BE AVOIDED!

KSZ032-033-047>053-067>072-082-083-091>096-098>100-290000-
/O.CON.KICT.FW.W.0013.101128T1700Z-101129T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
1040 AM CST SUN NOV 28 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 072...
096 AND 100...

* TIMING...EXTREME GRASSLAND FIRE WEATHER CONDITIONS WILL
  CONTINUE INTO THE EVENING HOURS.

* WINDS WILL BE VERY STRONG OUT OF THE SOUTH AT 25 TO 35
  MPH...WITH GUSTS OF 40 TO 50 MPH.

* MINIMUM AFTERNOON RELATIVE HUMIDITIES WILL DROP INTO THE 20S
  PERCENT.  

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND
  BECOME IMPOSSIBLE TO CONTROL. OUTDOOR BURNING SHOULD BE AVOIDED!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

ADK
909 
WWUS83 KICT 282114
RFWICT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
314 PM CST SUN NOV 28 2010

...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE INTO THE EVENING...

.THE COMBINATION OF DRY AIR...VERY STRONG SOUTH WINDS AND DRY
GRASSLANDS WILL RESULT IN EXTREME GRASSLAND FIRE DANGER LEVELS
INTO THE EVENING ACROSS MUCH OF CENTRAL AND EASTERN KANSAS.
OUTDOOR BURNING SHOULD BE AVOIDED!

KSZ032-033-047>053-067>072-082-083-091>096-098>100-290000-
/O.CON.KICT.FW.W.0013.000000T0000Z-101129T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
314 PM CST SUN NOV 28 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 072...
096 AND 100...

* TIMING...EXTREME GRASSLAND FIRE WEATHER CONDITIONS WILL 
  CONTINUE INTO THE EVENING HOURS.

* WINDS WILL BE VERY STRONG OUT OF THE SOUTH AT 25 TO 35 MPH... 
  WITH GUSTS OF 40 TO 50 MPH.

* MINIMUM AFTERNOON RELATIVE HUMIDITIES WILL DROP INTO THE 20S 
  PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME IMPOSSIBLE TO CONTROL. OUTDOOR BURNING SHOULD BE 
  AVOIDED!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

KRC
633 
WWUS83 KICT 282354
RFWICT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
554 PM CST SUN NOV 28 2010


KSZ032-033-047>053-067>072-082-083-091>096-098>100-290100-
/O.EXP.KICT.FW.W.0013.000000T0000Z-101129T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
554 PM CST SUN NOV 28 2010

...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN KANSAS...32...33...47...48...49...50...51...52...53
...67...68...69...70...71...72...82...83...91...92
...93...94...95...96...98...99...100.

SOUTH WINDS HAVE DECREASED OVER THE LAST HOUR WHICH HAS ALLOWED THE
FIRE DANGER TO FALL BELOW RED FLAG WARNING CRITERIA. THEREFORE THE
RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 6 PM.

$$

LAWSON

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at Nov 28, 3:06 AM CST, 27 minutes earlier.

Area forecast discussion, Nov 28, 3:06 AM CST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
306 AM CST SUN NOV 28 2010

.DISCUSSION...
MAIN FORECAST CONCERNS: STRONG SOUTH WINDS AND EXTREME WILDFIRE
DANGER TODAY.

TODAY-TUESDAY:
LEE LOW NEAR THE KS/CO BORDER WILL DEEPEN SOME TODAY...RESULTING IN
AN INCREASED PRESSURE GRADIENT. FAIRLY STEEP 1000-850 LAPSE RATES
DEVELOP BY MIDDAY INTO THE AFTERNOON...WITH 850 WINDS OF 50-60 KT
PROGGED AND ALREADY SHOWING UP ON PROFILERS. THIS IS IN RESPONSE TO
A LONGWAVE UPPER TROF MOVING THROUGH THE WESTERN CONUS. ALL DATA
INCLUDING BUFKIT AND MOS SUPPORT WIND ADVISORY CRITERIA TOWARD
MIDDAY INTO THE AFTERNOON HOURS ACROSS THE ENTIRE FORECAST AREA.
WILL EXPAND THE WIND ADVISORY TO INCLUDE ALLEN/NEOSHO/LABETTE
COUNTIES AND WILL RUN IT FROM 17Z-00Z. THE UPPER TROF WILL EJECT OUT
SLOWLY ACROSS THE PLAINS TONIGHT INTO TUESDAY. MARGINAL GULF
MOISTURE RETURN PROGGED AHEAD OF THE STRONG COLD FRONT...ALONG AND
EAST OF I 135. STRATUS SHOULD DEVELOP NWD INTO THAT AREA...AND MODEL
SOUNDINGS CONTINUE TO SUPPORT CHANCE OF DRIZZLE IN SERN KS LATE
TONIGHT/MONDAY AM. WILL RETAIN A SMALL CHANCE OF MEASURABLE RAIN IN
FAR SOUTHEAST KS MONDAY AHEAD OF THE COLD FRONT...BEFORE MOISTURE
GETS SHUNTED EASTWARD QUICKLY. COLDER THAN NORMAL AIR EXPECTED FOR
MONDAY NIGHT INTO TUESDAY...WITH CONTINUED GUSTY NORTHWESTERLY
WINDS.

WEDNESDAY-SATURDAY:
THE COLD LONGWAVE UPPER TROF WILL TRANSLATE EASTWARD
WEDNESDAY...WITH MORE OF A ZONAL PROGRESSIVE FLOW OFF OF THE
PACIFIC ENSUING. THE ECMWF IS STILL A BIT FASTER THAN THE GFS WITH
THE TRACK OF A FAST MOVING SHORTWAVE PROJECTED TO MOVE ACROSS THE
NORTHERN/CENTRAL PLAINS FRIDAY-FRIDAY NIGHT. VERY LIMITED MOISTURE
RETURN EXPECTED AHEAD OF THIS FAST MOVING SYSTEM AND ASSOCIATED
COLD FRONT. THEREFORE...WILL RETAIN A DRY FORECAST DURING THE
PERIOD WITH NEAR TO ABOVE NORMAL TEMPERATURES.

JMC

&&

.FIRE WEATHER...
THE COMBINATION OF STRONG SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS
TO 45 MPH ALONG WITH FULLY CURED GRASSLAND...WILL RESULT IN EXTREME
GRASSLAND FIRE DANGER TODAY...FROM LATE MORNING INTO THE
AFTERNOON HOURS ACROSS CENTRAL...SOUTH CENTRAL...AND SOUTHEASTERN
KS. WILL UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG WARNING AND
EXPAND THE AREAL COVERAGE TO INCLUDE ALLEN/NEOSHO/LABETTE
COUNTIES. THE RED FLAG TIMING WILL BE CONSISTENT WITH THE WIND
ADVISORY RUNNING FROM 17Z-00Z TODAY.

JMC

&&

.AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
MAIN AVIATION CONCERNS WILL BE WIND SHEAR TIL SUNRISE AND THEN
STRONG SURFACE WINDS FOR MOST OF THE AFTERNOON.

STRONG UPPER SHORTWAVE IS NOW APPROACHING THE DESERT SOUTHWEST AS
LEE TROUGHING CONTINUES TO STRENGTHEN OVER THE HIGH PLAINS.
PROFILERS ARE SHOWING BETWEEN 45-50KTS AT 500M OVER CENTRAL AND
SOUTH CENTRAL KS. THEREFORE WENT AHEAD AND INSERTED WIND SHEAR
FOR ALL TAFS SITES WITH THE EXCEPTION OF KCNU. STILL CONFIDENT
THAT SOUTH WINDS TOMORROW WILL BE VERY STRONG WITH SUSTAINED 30-35 MPH
LIKELY WITH GUSTS TO AROUND 45 MPH. THESE STRONG WINDS WILL BRING
A MOISTURE SURGE LATE SUN NIGHT WHICH WILL BRING A RAPID INCREASE
IN LOWER CIGS. THEREFORE WENT AHEAD AND INTRODUCED SOME CIGS
AROUND 3500FT FOR KICT AND KCNU AFTER 03Z MON. AT THIS POINT
CONFIDENCE IF FAIRLY HIGH THEY WILL REMAIN ABOVE IFR LEVELS.

LAWSON

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    60  41  47  23 /   0  10  10  10
HUTCHINSON      60  37  45  21 /   0  10  10  10
NEWTON          60  40  46  22 /   0  10  10  10
ELDORADO        58  44  50  23 /   0  10  10  10
WINFIELD-KWLD   60  45  51  24 /   0  10  10  10
RUSSELL         59  30  40  19 /   0   0  10  10
GREAT BEND      59  31  42  19 /   0   0  10  10
SALINA          58  37  44  21 /   0   0  10  10
MCPHERSON       59  37  44  21 /   0  10  10  10
COFFEYVILLE     61  46  58  26 /   0  10  30  10
CHANUTE         59  46  58  25 /   0  10  30  10
IOLA            59  46  57  25 /   0  10  30  10
PARSONS-KPPF    60  46  58  26 /   0  10  30  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM CST THIS
EVENING FOR KSZ032-033-047>053-067>072-082-083-091>096-098>100.

WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING
FOR KSZ032-033-047>053-067>072-082-083-091>096-098>100.

&&
Hazardous weather outlook, Nov 27, 6:58 PM CST, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
658 PM CST SAT NOV 27 2010

KSZ032-033-047>053-067>072-082-083-091>096-098>100-282230-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
658 PM CST SAT NOV 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SOUTHERLY WINDS WILL INCREASE TO 25 TO 35 MPH WITH HIGHER GUSTS
ON SUNDAY ACROSS MUCH OF THE AREA...PLEASE SEE LATEST WIND ADVISORY
FOR MORE DETAILS.

THE STRONG SOUTHERLY WINDS AND DRY GRASSLAND WILL LEAD TO VERY
HIGH AND EXTREME FIRE DANGER LEVELS. A FIRE WEATHER WATCH HAS BEEN
HOISTED FOR ALL OF CENTRAL...AND SOUTH CENTRAL KANSAS EASTWARD
INTO THE FLINT HILLS FOR SUNDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

JMC/CJ

Nearby

Red Flag Warnings in Kansas, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.